Horizant

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
Rubyslipper
Posts: 992
Joined: Wed Mar 24, 2004 2:53 am
Location: Missouri

Horizant

Post by Rubyslipper »

Not really a new topic but I was wondering if anyone else has tried Horizant? I went to a new doctor (neurologist) about other symptoms but ended up looking at the medications I am on as the culprits--maybe. Anyway, first he started me on Horizant at 5:00 pm and my regular Mirapex at the normal time. Just yesterday he added Horizant in the morning. He seems to think the Mirapex may be augmenting or causing some other problems so will eventually wean me off. I haven't started the second dose of Horizant yet.

He also had me stop the Wellbutrin, also because it could be causing problems (not sure if I agree with that). So it's back to being a guinea pig and I hate that. I feel so lousy all the time though that I just don't have the will to fight it.

Apparently there is nothing wrong with me except for the RLS/WED and my thyroid--both of which are under control now. My CPAP has been checked, my sleep study seems as normal as it will get yet I feel like crap all the time. I will give the Horizant time to work and wean myself off the Mirapex when he says to. B12 and D levels are fine. Iron levels are fine.

Long post, sorry! I just cannot live like this, with no energy or enjoyment of life. So I made an appointment with a psychiatrist Nov. 15. I am not opposed to counseling but don't think that's my problem. I am also not opposed to chemical help IF if doesn't cause the RLS to get worse. Guess I just want to see if anyone else has gone through this and what they did. I don't think I am explaining this clearly but here it is.
You've always had the power my dear, you just had to learn it for yourself! (Glinda of Oz)

Polar Bear
Moderator
Posts: 7866
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Post by Polar Bear »

Haven't tried the Horizant, but Dr B on his site seems all for it and has said that he reckons on a dosage of twice a day IIRC.

As regards chemical help I have been taking Citalapram AD for a year now at 20mg daily without any obvious worsening of WED.

My sleep has been helped with 20mg Amitriptyline nightly which also has not had any obvious ill effects on my WED.

Getting better sleep has helped me so much, my fatique (fibro) still exists but to a lesser degree some days better than others, but none as bad as they were.

My heart goes out to you and hope that the Horizant proves to be what you need.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

Rubyslipper
Posts: 992
Joined: Wed Mar 24, 2004 2:53 am
Location: Missouri

Post by Rubyslipper »

Knowing that someone else has had relief helps quite a bit. It is info I can take to the new doctor and see what he has to say. Something has to give, that's for sure.
You've always had the power my dear, you just had to learn it for yourself! (Glinda of Oz)

Chipmunk
Moderator
Posts: 655
Joined: Thu Mar 03, 2011 10:44 pm
Location: Madison, WI

Post by Chipmunk »

I am on 10 mg of Citalopram and 25 mg of lamotrigine (like gabapentin) and I am actually doing fairly well on that combo. I was on Wellbutrin but found my symptoms did improve when I got off it.

I hope you can find a combination that works. It sounds like depression is a big factor here, so I would encourage you to ask your doctor to make sure and include something for that.
Tracy

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the WED/RLS Foundation, and are not medical advice.

badnights
Moderator
Posts: 5628
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Post by badnights »

Whatever else is going on, Kathy, you're going to be off-kilter for a while simply due to the fact that you're changing medications. Be gentle with yourself, knowing it will take a while for your body to adjust. I hope it works out well - big hug :)
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

Rubyslipper
Posts: 992
Joined: Wed Mar 24, 2004 2:53 am
Location: Missouri

Post by Rubyslipper »

Thanks for the support! Yes, I've been through this sort of thing before and it isn't a good time. So I will muddle through!
You've always had the power my dear, you just had to learn it for yourself! (Glinda of Oz)

Betty/WV
Posts: 587
Joined: Mon Nov 29, 2004 11:11 pm
Location: West Virginia, Wild and Wonderful

Post by Betty/WV »

RubySlippers: I feel for you, I am having problems too. I take Mirapex which I read it makes you drousy. I only sleep a couple hours at a time and I am exhausted all day. I also am on a CPAP and I'm used to using it but I'm still not sleeping any better. I feel I have no life either, everything I try to do exhaust me so much. I can't even drive anymore because I was falling asleep driving. I haven't driven for 7 months. I can't seem to get anything solved with the doctors. I'm going to try a new "sleep" doctor. The not being able to drive causes me to be very depressed. I just feel this is going to be my life from now on and I am 75 and I would like to be able to enjoy my last years a little.

BETTY/WV
Thanks to rls.org, I have learned so much about my condition. I have received encouragement from my friends here. This is a site I can come to when I am up most of the night, and I vent, and know those who read my messages understand

veldon7

Mirapex

Post by veldon7 »

I haven't tried Horizant, but I have been on Mirapex for 7 to 8 years and feel like crap, I am starting to Augment and having to take it earlier in the day, I feel like I will fall asleep driving too, and I only take .25 mg around lunch to 2 pm and .75 around 7 pm. I want to be taken off, but nothing else works. My Neurologist doesn't wan't to give Narcotics because he says I'll have another problem, addiction. So I have been trying Muscle Relaxers and Klonopin with the Mirapex, I have also taken Effexor or Cymbalta for Fibromyalgia in the past whcih seems to give me more energy. I am gonna go back on an antidepressant because I am too tired. Hopefully the Iron will help, good luck to you. :cry:

ViewsAskew
Moderator
Posts: 16106
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

Desperate D, please try and find a new doctor. He's missing the bigger picture.

Muscle relaxers have never been known to help RLS/WED, though I have no idea if the help with fibro.

There is NO reason to say that you will be addicted. You may become dependent on narcotics, but the same is true of many of the drugs we take. Unless you are an addict, this is not at all a fair way to characterize it; to keep these drugs from you is not at all appropriate and is at the least mistreatment. The RLS Algorithm is very clear - if the other classes of drugs do not work, then there is NO reason to withhold narcotics.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Polar Bear
Moderator
Posts: 7866
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Post by Polar Bear »

Doctors use the word addiction far too freely.
Addiction is when someone takes a drug for the 'rush'.
Dependancy is when someone takes a drug because it helps a condition. If the condition is life-long and the medication is life long.... so what!!
The alternative is to suffer - not an option.

Is a diabetic addicted to insulin?
No - The diabetic is dependant of insulin.

Many times I have interrupted my doctor when he referred to addiction and to his credit, he agreed with me.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

Post Reply